Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Truvada side effect?
Jan 7, 2013

Hello. On Thanksgiving I received a needle stick injury at work when giving a SubQ injection on an aids patient (25g needle, no visual blood, superficial poke through gloves with small amount of bleeding). Less than 2 hours later I had my first dose of Truvada.

During my first week with Truvada, the only side effect I felt was nausea, which was managed by zofran. However, during my second week I felt horrible - fever, sore throat, muscle aches, and an uncontrollable cough. As it happened, my blood was drawn and my WBC increased to 13.68. These symptoms lasted about a week and half and I still have a bit of a cough... A z-pack was unhelpful as well.

So, I was wondering if these symptoms were actually related to Truvada. According to my drug guide emtricitabine can cause a cough and rhinitis, but I'm unsure. Perhaps it was an unrelated flu/cold? I'm just worried that it was ARS.

What is your opinion: side effect, unrelated, or possible ARS? Btw, I finished my 28 day course of Truvada and my 6 week HIV antibody test was non reactive.

Thank you for your time.

Response from Dr. Young

Hello and thanks for posting.

The symptoms that you report are unlikely to be due to the Truvada PEP. It's also probably unlikely to be ARS symptoms, since these tend to persist for a couple of weeks.

So, let's point at a cold/flu.

Be well, BY



Previous
Syphillis levels
Next
Hepatitis

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement